Alert archive / Arizona / Flash Flood Warnings in 2006

Flash Flood Warning 109, NWS Tucson, AZ

September 2, 2006Pima County, Arizona

NWS Tucson, AZ issued this flash flood warning at Sep 2, 2006, 6:36 PM MST for Pima County, Arizona. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2006, 6:36 PM MST (01:36 UTC)
Expired
Sep 2, 2006, 6:15 PM MST
In force
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text

County Pima County, AZ

The radar

The Tucson radar (KEMX), 65 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 1.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2006-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2006-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
2617 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KTWC 030140
FFWTWC
AZC019-030215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
636 PM MST SAT SEP 2 2006

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA
  THIS INCLUDES THE CITIES OF...ORO VALLEY...MARANA

* UNTIL 715 PM MST

* AT 627 PM MST...TRAINED WEATHER SPOTTERS REPORTED RAINFALL AMOUNTS 
  OF AROUND ONE INCH IN THE PAST HOUR WITH HEAVY RAINFALL CONTINUING 
  NORTH OF INA ROAD JUST SOUTH OF ORO VALLEY AND THAT WASHES NEAR    
  LACHOLLA AND OVERTON WERE RUNNING.

  MOTORISTS ARE URGED TO USE CAUTION NEAR NORMALLY DRY WASHES AND
  FLOOD PRONE AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE 
  ROAD AS THEY MAY BE IMPASSIBLE. TURN AROUND AND FIND AN ALTERNATE 
  ROUTE.


* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOVE
  MOUNTAIN AND CATALINA STATE PARK.

LAT...LON 3222 11118 3232 11092 3250 11079 3249 11122

$$

WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:10 PM MST, 4 hours 26 minutes earlier.

Area forecast discussion, Sep 2, 2:10 PM MST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
210 PM MST SAT SEP 2 2006

.SYNOPSIS...ABUNDANT TROPICAL MOISTURE FROM THE GULF OF CALIFORNIA
AND NORTHERN MEXICO WILL PROVIDE AN INCREASING CHANCE OF SHOWERS AND
THUNDERSTORMS THIS WEEKEND. LOCALLY HEAVY RAIN WILL BE POSSIBLE AS
WELL. LINGERING MOISTURE WILL REMAIN OVER SOUTHEAST ARIZONA DURING
MUCH OF THE UPCOMING WEEK FOR A CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS.

&&

.DISCUSSION...KEMX WSR-88D DETECTED ISOLATED 30-50 DBZ ECHOES ACROSS
SE AZ VALID 2105Z. ANY CELLS THAT DEVELOP DURING THE NEXT 1-2 HOURS
ARE EXPECTED TO EXHIBIT A SLIGHT WWD DRIFT. ISOLATED STRONG WIND
GUSTS MAY OCCUR WITH THE STRONGEST CELLS...GIVEN THE FAIRLY DRY
NEAR-SURFACE REGIME REFLECTED VIA DEWPOINTS THAT HAVE FALLEN
GENERALLY INTO THE 50S. POTENTIAL FOR MCS EITHER ACROSS OR JUST
SOUTH OF THIS FORECAST AREA LATER TONIGHT AND EARLY SUN SEEMS
SOMEWHAT HIGH AT THIS TIME DUE TO INFLUENCE FROM DECAYING TROPICAL
STORM JOHN. FAIRLY ACTIVE DAY MAY OCCUR SUNDAY WITH GFS/NGM MORE
ROBUST VERSUS NAM IN VARIOUS MOISTURE FIELDS. PER COORD WITH WFO/S
PSR/FGZ BELIEVE BEST COURSE OF ACTION IS TO ONLY MAKE MINOR
ADJUSTMENTS TO INHERITED FORECASTS. MOISTURE FROM TROPICAL STORM
JOHN EXPECTED TO MAINTAIN MOIST REGIME DURING THE NEXT FEW DAYS AT
LEAST. GIVEN TROPICAL NATURE OF AIRMASS...MAY VERY WELL BE THAT BULK
OF SIGNIFICANT PRECIP WILL OCCUR DURING THE EVENING AND/OR OVERNIGHT
HOURS VERSUS LATE MORNING/AFTERNOON PERIODS. NOT QUITE AS WARM SUN
DUE TO INCREASED MOISTURE/PRECIP CHANCES...WITH DAYTIME MAX TEMPS
DURING MUCH OF THE FORECAST PERIOD TO REMAIN BELOW SEASONAL NORMALS
FOR EARLY SEP.

&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BF

WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 2, 6:54 AM MST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
654 AM MST SAT SEP 2 2006

AZZ019-029>035-031400-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
654 AM MST SAT SEP 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MOISTURE WILL CONTINUE
TO INCREASE FROM NORTHERN MEXICO AS HURRICANCE JOHN CONTINUES TO MOVE
SLOWLY NORTH UP GULF OF CALIFORNIA. THE COMBINATION OF STRONG HEATING
THIS AFTERNOON...LIGHT WINDS ALOFT...WILL RESULT IN SLOW MOVING STORMS.
ANY STORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING
ONE TO TWO INCHES OF RAIN...WITH THE STRONGEST STORMS PRODUCING
WINDS GUSTS TO NEAR 50 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SOUTH TO SOUTHEAST FLOW
ALOFT WILL CONTINUE TO TAP INTO MOISTURE ASSOCIATED WITH REMNANTS OF
HURRICANE JOHN SUNDAY AND LABOR DAY. MAIN THREAT FROM STORMS WILL BE
FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 2:29 PM MSTFlash Flood WatchTWC14 hr

Nearby

Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.